I woke up today with a large black spot on the back of my thigh. It looks like a bruise but I know I did nothing to bruise myself, and its not painful or tender at all. I have had alot of back aches lately, almost felt like i was beginning to get the flu but then the symptoms would go away within a few hours. Been feeling that way for a few days now. Im not sure if I should be concerned enough to go see a physican, given I dont have insurance. Also, I had been on the birth control Depo for the past 4 years. I discontinued it last may, and my period still hasnt returned. Could this be a side effect from the depo? Thanks for any help.
Anemia and deficiency of vitamins C, K, B12, or folic acid are the common causes of easy bruisability. Try taking iron tablets and multivitamins for some days and see if the symptoms improve. If the symptoms persist then other causes like liver diseases, SLE, bone marrow causes need to be ruled out.
Regarding Depo shot it cannot cause unexpected bruising since you have not been taking it for a long time. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. Hence you periods will return soon.
So if the symptoms of bruising are persistent then get the causes which I have mentioned ruled out.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.